How long should I keep my daughter on Intuniv before side effects lessen?

[deleted account] ( 3 moms have responded )

My 7 yr. old daughter just started a trial of Intuniv to target impulsivity. Her impulsive and, at times, aggressive responses are only seen at home. She is quiet and shy at school but has difficulty reading and receives speech services. She is able to maintain friendships but her friends are getting sick of always giving in to her demands. Tomorrow will mark the beginning of week 3 of Intuniv. She fell asleep in school last week and is having trouble sleeping at night. Her anxiety has increased and she wakes up scared and screaming. She is currently on 2 mg. and will be staying on this dosage for two more weeks. I am not sure if I should stick with it or try something new. She does not fit the typical mold for ADHD but her therapist feels strongly that she is mainly inattentive and impulsive. We just want to enjoy our daughter's many wonderful qualities without having to walk on egg shells and worry about her response any time something doesn't go her way. Any feedback would be appreciated.

3 Comments

View replies by

Ashley - posted on 09/27/2012

316

12

47

Yes there is improvement. The sside effects lasted less than a week after tbey lowered it and he is dping much better. He is also on trileptal.

Ashley - posted on 09/27/2012

316

12

47

My son was on 1 mg intuniv and falling asleep in school so they took him down to half. Talk to your doctor about lowering tbe dose.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms